Alert archive / North Carolina / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Raleigh, NC

April 6, 200731 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Apr 6, 2007, 2:42 PM EDT for 31 counties in North Carolina. It took effect at Apr 7, 2007, 9:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2007, 2:42 PM EDT (18:42 UTC)
In effect from
Apr 7, 2007, 9:00 AM EDT
Expired
Apr 7, 2007, 9:00 PM EDT
In force
12 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-190 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 061842
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT FRI APR 6 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL NORTH
CAROLINA FOR SATURDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR THE AREA SUNDAY...

.VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH STRONG
GUSTY WINDS SATURDAY...DIMINISHING ON SUNDAY.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071000-
/O.NEW.KRAH.FW.W.0004.070407T1300Z-070408T0100Z/
/O.EXT.KRAH.FW.A.0003.070408T1300Z-070409T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
242 PM EDT FRI APR 6 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EDT SATURDAY...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EDT SATURDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. 

A DEEPENING UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE OHIO
VALLEY WILL PRODUCE FAST WESTERLY WINDS ALOFT AND STRONG GUSTY
SURFACE WINDS FROM THE NORTHWEST ACROSS NORTH CAROLINA SATURDAY.
THIS WILL USHER COLD DRY AIR INTO THE REGION AS STRONG HIGH
PRESSURE DIVES SOUTH OUT OF CENTRAL CANADA.  THE LACK OF
SIGNIFICANT RAINFALL SINCE THE MIDDLE OF MARCH HAS PRODUCED
EXTREMELY DRY FUEL MOISTURE LEVELS ACROSS CENTRAL NORTH CAROLINA.
THESE CONDITIONS HAVE PROMPTED THE RED FLAG WARNING FOR SATURDAY
AND A CONTINUED FIRE WEATHER WATCH FOR THE REMAINDER OF THE
WEEKEND. 

SATURDAY...SUSTAINED SURFACE WINDS WILL REACH 15 TO 25 MPH WITH
GUSTS TO 30 MPH. RELATIVE HUMIDITY IS EXPECTED TO DIP TO AROUND
20 PERCENT SATURDAY AFTERNOON...WITH ONLY SLOW RECOVERY SATURDAY
NIGHT. COLDER AIR ALOFT WILL INCREASE MIXING HEIGHTS TO ABOVE 8
THOUSAND FEET INCREASING THE VERTICAL EXTENT OF SMOKE PLUMES ABOVE
INTENSE WILDFIRES AND THE THREAT OF LONG RANGE SPOTTING.

SUNDAY...VERY DRY WEATHER WILL CONTINUE.  WITH TEMPERATURES
BEGINNING TO MODERATE INTO THE MID TO UPPER 50S...RELATIVELY
HUMIDITY WILL LOWER INTO THE TEENS SUNDAY AFTERNOON. SURFACE WINDS
WILL BE DIMINISHING SOMEWHAT...BUT STILL UP TO 10 TO 15 MPH WITH
GUSTS AROUND 20 MPH.  


$$
RFG
3 follow-up statements
000 
WWUS82 KRAH 070904
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
504 AM EDT SAT APR 7 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL NORTH
CAROLINA FOR TODAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
THE AREA SUNDAY...

.VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND. STRONG GUSTY
NORTHWEST WINDS TODAY WILL DIMINISH TONIGHT. WESTERLY WINDS WILL
NOT BE AS STRONG SUNDAY. BOTH DAYS WILL BRING VERY LOW RELATIVE
HUMIDITY VALUES TO THE REGION. 

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071715-
/O.CON.KRAH.FW.W.0004.070407T1300Z-070408T0100Z/
/O.CON.KRAH.FW.A.0003.070408T1300Z-070409T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
504 AM EDT SAT APR 7 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

A DEEP UPPER LEVEL TROUGH WILL MOVE OVER OUR REGION TODAY AND
TONIGHT. THE COLDER AIR ALOFT TODAY WILL INCREASE THE MIXING
HEIGHTS TO BETWEEN 8 TO 9 THOUSAND FEET. SOME OF THE STRONG WINDS
ALOFT WILL MIX DOWN TO THE SURFACE TODAY. THE SURFACE WINDS WILL
INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 35 MPH. THE
MINIMUM RELATIVE HUMIDITIES WILL DROP TO BETWEEN 15 AND 20 PERCENT
THIS AFTERNOON. THE COMBINATION OF THESE WEATHER PARAMETERS WITH
THE EXTREMELY DRY FUEL MOISTURE LEVELS WILL POTENTIALLY CREATE
ADVERSE FIRE BEHAVIOR SHOULD A WILDFIRE BREAK OUT. 

THE SURFACE WINDS WILL DIMINISH TO LESS THAN 10 MPH AFTER 700 PM
TONIGHT. HOWEVER... THE RELATIVE HUMIDITY VALUES WILL BE VERY SLOW
TO RECOVER. 

FOR SUNDAY... VERY DRY WEATHER WILL CONTINUE WITH A WESTERLY WIND
AT 10 TO 15 MPH... WITH GUSTS TO 20 MPH. TEMPERATURES WILL BEGIN TO
MODERATE AS THE UPPER TROUGH GRADUALLY LIFTS OUT. HOWEVER... RELATIVE
HUMIDITY VALUES WILL STILL LOWER INTO THE TEENS SUNDAY AFTERNOON.
THESE FACTORS FAVOR A CONTINUED FIRE WEATHER WATCH FOR SUNDAY. 


$$

PWB
000 
WWUS82 KRAH 071609 AAA
RFWRAH

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1209 PM EDT SAT APR 7 2007

...A RED FLAG WARNING CONTINUES FOR ALL OF CENTRAL NORTH CAROLINA FOR
TODAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA ON SUNDAY...

.VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND. STRONG GUSTY
NORTHWEST WINDS TODAY WILL DIMINISH TONIGHT. WIND SPEEDS WILL BE
LESS THAN TODAY BUT STILL GUSTY FROM THE WEST ON SUNDAY. BOTH
DAYS WILL EXPERIENCE VERY LOW RELATIVE HUMIDITY VALUES ACROSS THE
REGION.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-080100-
/O.CON.KRAH.FW.W.0004.000000T0000Z-070408T0100Z/
/O.CON.KRAH.FW.A.0003.070408T1300Z-070409T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1209 PM EDT SAT APR 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

A DEEP UPPER LEVEL TROUGH CENTERED OVER THE OHIO VALLEY TO NEW
ENGLAND WILL KEEP CENTRAL NORTH CAROLINA BENEATH A VERY FAST FLOW
OF TURBULENT AIR ALOFT. VERY COLD AIR ALOFT TODAY WILL INCREASE
THE MIXING HEIGHTS TO NEARLY 9 THOUSAND FEET. SOME OF THE STRONG
WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS AFTERNOON WITH GUSTS
UP TO 35 MPH POSSIBLE. MINIMUM RELATIVE HUMIDITIES WILL DROP TO
BETWEEN 15 AND 20 PERCENT THIS AFTERNOON. THE COMBINATION OF THESE
WEATHER PARAMETERS AND EXTREMELY DRY FUEL MOISTURE LEVELS WILL
MEAN ADVERSE FIRE BEHAVIOR SHOULD A WILDFIRE BREAK OUT.

SURFACE WINDS WILL DIMINISH TO LESS THAN 10 MPH AFTER 700 PM
TONIGHT. HOWEVER...THE RELATIVE HUMIDITY VALUES WILL BE VERY SLOW
TO RECOVER OVERNIGHT...AND ONLY TO NEAR 60 PERCENT.

FOR SUNDAY... VERY DRY WEATHER WILL CONTINUE WITH A WESTERLY WIND
AT 10 TO 15 MPH... AND GUSTS TO 20 MPH. TEMPERATURES WILL BEGIN
TO MODERATE AS THE UPPER TROUGH GRADUALLY LIFTS OUT. RELATIVE
HUMIDITY VALUES WILL LOWER INTO THE TEENS SUNDAY AFTERNOON. THESE
FACTORS FAVOR A CONTINUED FIRE WEATHER WATCH FOR SUNDAY.

$$
RFG
000 
WWUS82 KRAH 080052
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT SAT APR 7 2007

...A RED FLAG WARNING CONTINUES FOR ALL OF CENTRAL NORTH CAROLINA
FOR TODAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA
ON SUNDAY...

.VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND. STRONG GUSTY
NORTHWEST WINDS TODAY WILL DIMINISH TONIGHT. WIND SPEEDS WILL BE
LESS THAN TODAY BUT STILL GUSTY FROM THE WEST ON SUNDAY. BOTH
DAYS WILL EXPERIENCE VERY LOW RELATIVE HUMIDITY VALUES ACROSS THE
REGION.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-080930-
/O.EXP.KRAH.FW.W.0004.000000T0000Z-070408T0100Z/
/O.CON.KRAH.FW.A.0003.070408T1300Z-070409T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
852 PM EDT SAT APR 7 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

A DEEP UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER NEW ENGLAND
COMBINED WITH HIGH PRESSURE OVER THE CENTRAL UNITED STATES WILL
RESULT IN A CONTINUED DRY NORTHWEST FLOW. 

SURFACE WINDS WILL DIMINISH TO LESS THAN 10 MPH TONIGHT... HOWEVER
RELATIVE HUMIDITY VALUES WILL BE VERY SLOW TO RECOVER OVERNIGHT.
THEY WILL ONLY REACH NEAR 60 PERCENT.

FOR SUNDAY... VERY DRY WEATHER WILL CONTINUE WITH A WESTERLY WIND
AT 10 TO 15 MPH... AND GUSTS TO 20 MPH. TEMPERATURES WILL BEGIN
TO MODERATE AS THE UPPER LEVEL LOW PRESSURE SYSTEM GRADUALLY
LIFTS TO THE NORTHEAST. RELATIVE HUMIDITY VALUES WILL LOWER INTO
THE TEENS SUNDAY AFTERNOON. THESE FACTORS FAVOR A CONTINUED FIRE
WEATHER WATCH FOR SUNDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
RHJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:15 PM EDT, 27 minutes earlier.

Area forecast discussion, Apr 6, 2:15 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT FRI APR 6 2007

...CORRECTED TO CLARIFY SATURDAY NIGHT FORECAST...

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

WEAK TROF OVER WESTERN NC WILL INTENSIFY AHEAD OF THE STRONG SHORT
WAVE BEGINNING TO ROTATE AROUND THE LARGER UPPER VORTEX. VERY STRONG
DYNAMICS (35/S+ VORT MAXIMA...150KT JET DIGGING SOUTH OF THE AREA
INDUCING STRONG OMEGA...ETC) ASSOCIATED WITH THE SHORT WAVE WILL
WRING OUT THE (FORTUNATELY LIMITED) AVAILABLE MOISTURE. THUSLY...
WILL BE INCREASING THE CHANCE FOR LIGHT PRECIP ACROSS THE NORTHERN
TIER IN THE 00Z-12Z TIME FRAME.

THE PRECIP TIME WINDOW WILL BE ABOUT 6 HOURS IN LENGTH (00-06Z IN
THE NORTHWEST...03-09Z IN THE TRIANGLE...06-12Z IN THE NORTHEAST)
TEMPERATURES WILL BE ABOVE FREEZING WITH CLOUDINESS...AND EXPECT
PRECIP IN THE FORM OF LIGHT RAIN INITIALLY. THE COLUMN WILL BE
SATURATED IN THE DENDRITIC GROWTH ZONE...SO WE COULD EASILY SEE SOME
MIXED RAIN/SNOW DUE TO STRONG EVAPORATIVE COOLING. IF THE PRECIP
LASTS LONG ENOUGH...WOULD EXPECT IT TO END AS FLURRIES ONCE THE COLD
AIR ADVECTION GETS CRANKED UP.

WILL NOT TINKER WITH THE FREEZE WARNING AS LOWS TONIGHT SHOULD REACH
FREEZE WARNING CRITERIA EASILY IN THE NORTHWEST...WHILE THE
TIME WINDOW FOR SUBFREEZING TEMPS WILL BE MORE MARGINAL IN THE FAR
SOUTH.

SHOULD SEE PREDOMINANT SUN TOMORROW ACROSS THE SOUTH...WITH SOME
STRATOCUMULUS ACROSS THE NORTHERN TIER DUE TO CAA INSTABILITY AND
POSSIBLY SOME MID CLOUDINESS AS IMPULSES WRAP AROUND THE BASE OF THE
UPPER TROF. WILL CONTINUE THE 48 TO 52 MAX TEMP FORECAST WITH
GRADIENT WINDS SUSTAINED AT 15 TO 20 MPH AND GUSTING TO 30 MPH.

NO PROBLEM REACHING FREEZE WARNING CRITERIA SATURDAY NIGHT WITH VERY
COLD AIRMASS IN PLACE AND POTENTIAL FOR DECOUPLING AS THE GRADIENT
LOOSENS. ONGOING MID TO UPPER 20S LOOK GOOD. UPPER VORTEX LIFTS
NORTHEAST INDUCING DRY...FLATTER WESTERLY FLOW ON SUNDAY AND MONDAY
WILL ALLOW TEMPS TO REBOUND BACK INTO THE MID AND UPPER 50S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

MON NGT-TUE...MODELS SHOW FAST WESTERLY FLOW ALOFT AS THE PATTERN
TRANSITIONS FROM A BROAD TROUGH OVER THE EASTERN CONUS TO ANOTHER
TROUGH IN THE PLAINS.  SURFACE FEATURES SHOW A MODIFIED AIRMASS WITH
HIGH PRESSURE GRADUALLY MOVING ACROSS THE AREA AND MID ATLANTIC
COAST ON TUE.  THIS SHOULD KEEP US DRY WITH MOSTLY CLEAR SKIES.
RADIATIONAL COOLING SHOULD TAKE US DOWN INTO THE 32-37 RANGE TOWARD
DAYBREAK TUE. THEN TEMPERATURES MODERATE INTO THE 60S ON TUE.

TUE NIGHT-THU...THE MID CONUS TROUGH RESULTS IN A MODERATELY STRONG
SURFACE LOW MOVING UP THE OHIO VALLEY.  SOUTHERLY FLOW ADVANCES A
WARM FRONT TOWARD CENTRAL NC WED WITH A POSSIBLE SECONDARY LOW
FORMATION ALONG THE MID ATLANTIC COAST BY WED NIGHT.  THIS SHOULD BE
FOLLOWED BY NW FLOW AND COLD FRONTAL PASSAGE BY THU MORNING.  THE
SHOULD PRODUCE MOSTLY CLOUDY SKIES WITH INCREASING CHANCES FOR RAIN
LATE TUE NIGHT INTO WED...BREAKS IN THE CLOUDINESS WED NIGHT...AND
PARTLY CLOUDY SKIES WITH RESIDUAL SHALLOW MOISTURE IN THE MIXED
LAYER AND INSTABILITY ALOFT ON THU.  LOWS SHOULD BE MAINLY IN THE
40S...POSSIBLY HOLDING TO LOWER 50S SE.  HIGHS BOTH DAYS IN THE 60S
TO AROUND 70 SE.

THU NIGHT-FRI...LATEST GFS AND ECMWF SHOW ANOTHER TRANSITIONAL
PATTERN WITH FAST WESTERLY FLOW ALOFT BRIEFLY BECOMING MORE ZONAL AS
AN UPPER LOW MOVES AWAY OFF NEW ENGLAND AND ANOTHER LARGE TROUGH
MOVES ACROSS THE WESTERN CONUS.  SURFACE HIGH PRESSURE RIDGES UP
FROM THE GULF INTO THE OHIO VALLEY.  WE REMAIN IN NW FLOW WITH
TEMPERATURES SLIGHTLY BELOW NORMAL. -RFG

&&

.AVIATION /17Z-12Z/...

DRY AIR PERSISTS IN THE LOWER LEVELS WITH VFR CONDITIONS EXPECTED
THROUGH THE PERIOD.  A SHORT WAVE TROUGH SWINGS AROUND AN UPPER
LEVEL LOW OVER THE OHIO VALLEY...CARRYING MID AND HIGH LEVEL
MOISTURE.  THIS SHOULD INCREASE CLOUD COVER WITH BASES AT THE 5 TO
10 THSD FOOT LEVEL THIS EVENING.  THE TROUGH SHOULD PASS CENTRAL NC
AFTER MIDNIGHT WITH SKIES CLEARING IN THE PREDAWN HOURS.  ANOTHER
SURGE OF COLD DRY AIR RUSHES IN FOR SATURDAY PRODUCING GUSTY SURFACE
WINDS 15 TO 25 KNOTS FROM THE NW. -RFG
&&

.FIRE WEATHER...

A RED FLAG WARNING WILL BE ISSUED FOR CENTRAL NC FOR SATURDAY.
CRITICAL FIRE WEATHER PARAMETERS ARE EXPECTED TO BE EXCEEDED WITH
ALL THRESHOLDS INCLUDING MINIMUM RH... WIND SPEED AND GUSTS... AND
UNSTABLE CONDITIONS ALOFT... AS AN UPPER LEVEL TROUGH BOTTOMS OUT
OVER THE AREA. THE MIXING DEPTH IS LIKELY TO REACH 8K FEET HELPING
TO ENHANCE THE VERTICAL DIMENSION TO ANY INTENSE WILDFIRES...WITH
THE POTENTIAL FOR LONG RANGE SPOTTING. SURFACE WINDS FROM THE NW AT
15-25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED... ALONG WITH MIN RH
VALUES NEAR 20 PERCENT.

FOR SUNDAY... A FIRE WEATHER WATCH CONTINUES. MAX TEMPS SHOULD CLIMB
ABOVE 54 MOST AREAS. WEST WINDS WILL DIMINISH TO AROUND 10 MPH WITH
GUSTS TO 20 MPH. RH WILL FALL TO BETWEEN 13-18 PERCENT.

A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE WILDFIRE DANGER WILL BE
REISSUED FOR PUBLIC DISSEMINATION.  -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SHORT TERM...MLM
LONG TERM...RFG
AVIATION...RFG
FIRE WEATHER...RFG
Hazardous weather outlook, Apr 6, 11:03 AM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1103 AM EDT FRI APR 6 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071515-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1103 AM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...
...FIRE WEATHER WATCH IN EFFECT THROUGH SUNDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT. A
KILLING FREEZE IS POSSIBLE...ESPECIALLY ACROSS THE NORTHERN TIER
OF CENTRAL NORTH CAROLINA WHICH INCLUDES THE TRIAD AND TRIANGLE
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH
   FREEZE WARNING
   FREEZE WATCH

COLDER AIR WILL CONTINUE TO MOVE SOUTH INTO THE AREA...AND A HARD
FREEZE IS EXPECTED ACROSS MOST OF CENTRAL NORTH CAROLINA LATE
SATURDAY NIGHT. GUSTY WINDS COMBINED WITH VERY DRY CONDITIONS WILL
CREATE DANGEROUS FIRE CONDITIONS BOTH SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 6, 10:29 AM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1029 AM EDT FRI APR 6 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-062100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1029 AM EDT FRI APR 6 2007

...CRITICAL FIRE DANGER CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND ACROSS CENTRAL NORTH CAROLINA...

ABNORMALLY DRY CONDITIONS AND THE LACK OF SIGNIFICANT RAINFALL SINCE
THE MIDDLE OF MARCH HAS PRODUCED DRY FUELS IN THE FORESTS AND
FIELDS OF CENTRAL NORTH CAROLINA.

AN INCOMING DRY AIRMASS FROM THE NORTHWEST WILL PRODUCE VERY LOW RELATIVE
HUMIDITY ACROSS CENTRAL NORTH CAROLINA DURING THE NEXT FEW DAYS.
RELATIVE HUMIDITY VALUES WILL DROP TO BELOW 25 PERCENT IN MOST
AREAS WITH SOME READINGS IN THE TEENS DURING THE AFTERNOON HOURS.

WIND SPEEDS WILL BE RELATIVELY LIGHT TODAY COMPARED TO SATURDAY.
BUT SURFACE WINDS MAY BE VARIABLE IN DIRECTION AND SPEED AT TIMES
THIS AFTERNOON MAKING DIFFICULT TO CONTROL ANY WILDFIRES THAT GET
STARTED. ON SATURDAY...NORTHWESTERLY WINDS WILL GUST TO 20 TO 30
MPH. WINDS WILL DIMINISH SOMEWHAT ON SUNDAY...BUT MAY BE GUSTY
AT TIMES DURING THE DAY.

THE THREAT OF WILDFIRE WILL REMAIN CRITICAL ACROSS CENTRAL NORTH
CAROLINA THROUGH SUNDAY. NO OUTDOOR BURNING SHOULD BE ATTEMPTED
OVER THE WEEKEND. IF YOU SEE A BRUSH OR GRASS FIRE IN YOUR
AREA...CALL YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY.

RFG

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:48 AM EDTFreeze WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Apr 6, 8:48 AM EDTFreeze WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more24 hr

Nearby

Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.